MAUDE Adverse Event Report: DEPUY SPINE INC REDUCER KERRISON; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC REDUCER KERRISON; MISC ORTHO SURGICAL INSTR
Model Number 2020-00-140
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for spinal fusion surgery.The surgeon was performing a posterior cervical fusion with depuy synthes spine symphony.During placement of the rods, the surgeon could not get the instrument to engage the screw without coming off.The instrument is squeezed and engaged; the tips may not be moving enough to capture the screw adequately.The surgery was successfully completed with 3-minutes delay.Not harm or issues with the patient.Concomitant device reported: unknown rods (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) reducer kerrison.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d7a, h3, h6: a review of the receiving inspection (ri) for reducer kerrison was conducted identifying that lot number mi71317 was released in a single batch.Batch1: lot qty of (b)(4) units were released on august 28, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the reducer kerrison (part# 202000140, lot# mi71317) was returned and received at us customer quality (cq).Upon visual inspection, the device was showing signs of field usage.No other issues were identified with the returned device.Functional test: a functional test was performed on the returned device.The device was operating smoothly without any resistance.However, the inner tube assembly was not contracting when the handle is completely in a closed position.The device was not functioning as intended.Can the complaint be replicated with the returned device(s)? yes.Dimensional inspection: complaint relevant dimensional analysis could not be performed due to the geometry of the device.Document/specification review: the following drawing(s) (current and manufactured to) were reviewed: kerrison reducer assembly.Reducer kerrison inner tube assembly.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: the complaint can be confirmed for the returned device.A definitive root cause could not be identified for the reported issue from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCER KERRISON
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA
MA  
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13101647
Report Number1526439-2021-02661
Device Sequence Number3693816
Product Code LXH
UDI-Device Identifier10705034530567
UDI-Public(01)10705034530567
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-140
Device Catalogue Number202000140
Device Lot NumberMI71317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN SCREWS
Patient SexUnknown